MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VG CR MONO-LCK BRG 10X67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VG CR MONO-LCK BRG 10X67; PROSTHESIS, KNEE
Model Number 189640
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Subsequently, approximately two years and five months post implantation, the surgeon has identified catastrophic failure of the polyethylene component.X-ray images have revealed poly component wear.A revision surgery is not currently planned.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: vanguard cr interlok fem - rt 60: catalog#183004, lot#j6576760; vg crl mono-lck brg 10x67: catalog#189240, lot#520450; unknown cement: catalog#ni, lot#ni.Report source: foreign: (b)(6).Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Primary operative notes state no intra-op complications.X-ray review by third party states that the right total knee arthroplasty demonstrates significant joint space loss in the medial compartment with metal on metal contact which suggests poly wear.The lateral compartment appears grossly unremarkable.No periprosthetic or osseous abnormalities.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
VG CR MONO-LCK BRG 10X67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14712326
Report Number0001825034-2022-01411
Device Sequence Number2265039
Product Code JWH
UDI-Device Identifier00880304555983
UDI-Public(01)00880304555983(17)200729(10)520450
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model Number189640
Device Catalogue Number189640
Device Lot Number520450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale